MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804300-28
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Angina (1710); Foreign Body In Patient (2687)
Date of Event 12/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Attachment: medwatch report #0300890000-2023-8010.
 
Event or Problem Description
This event was reported thru the receipt of a medwatch which stated: describe the event or problem: per cardiac catheterization note - i attempted to cross the blockage with xience skypoint¿ stent however it would not cross.While it was being retrieved, stent came off the balloon in the proximal circumflex.There was still thrombolysis in myocardial infarction (timi) 3 flow however at this point.I focused to cross the stent struts against the vessel wall.Multiple wires, balloon and support catheters were used including pilot, fielder, run-through, whisper along with turnpike versus small support balloons but i could not cross beyond this segment.Patient was having active pain for which i decided to stabilize left main into left anterior descending artery (lad).3.5 x 30 onyx stent was then deployed from mid left main into proximal lad.Same stent balloon was used for post dilation of this stented segment.Further postdilation was done using 4.0 noncompliant balloon in left main and proximal lad.I attempted to rewire the circumflex with the stent struts, and i was able to get through the proximal stent where i had a 2.0 balloon to open up stent struts.I could still not go beyond mid circumflex where stent had dislodged.I decided to accept this result as further attempts were likely going to be unsuccessful.Impella was weaned off.Brilinta had been loaded and will be continued.Impella was removed.Preclose's were deployed and patent hemostasis was achieved.The patient tolerated the procedure well and left the cardiac catheterization laboratory pain-free and stable condition where he was taken back to an electrocardiographic a monitored site.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effect of angina is listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure.Additionally, a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18865876
Report Number2024168-2024-02990
Device Sequence Number3337929
Product Code NIQ
UDI-Device Identifier08717648233265
UDI-Public(01)08717648233265(17)241009(10)2101341
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2024
Device Catalogue Number1804300-28
Device Lot Number2101341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown